Nebraska, 2005

High Wind in Nebraska, November 28, 2005

November 28, 2005 · NWS CYS · 4 events in 4 counties and zones

4 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 27, 9:16 PM MST, 3 hours 54 minutes earlier.

Area forecast discussion, Nov 27, 9:16 PM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
916 PM MST SUN NOV 27 2005

.UPDATE...BUSY NIGHT TRACKING THE AREAS WEATHER. THERE HAS BEEN A
GENERAL SLOW INCREASE IN THE WINDS OVER THE PAST 2 TO 3
HOURS ACROSS THE SOUTHERN PANHANDLE...AND OCCASIONAL GUSTS OVER
60 MPH HAVE OCCURRED. THEREFORE THE HIGH WIND WATCH WAS UPGRADED
TO A WARNING. WINDS WILL PROBABLY NOT REACH WARNING CRITERIA AT
THE LOWER ELEVATIONS OF LARAMIE COUNTY UNTIL TOMORROW MORNING...
BUT ELECTED TO MAKE THINGS SIMPLE WITH REGARDS TO THE WIND
HIGHLIGHTS AND UPGRADE TO A WARNING THERE ALSO. A NEW FORECAST
WILL BE ISSUED SHORTLY MAINLY TO FRESHEN THE WIND HEADLINES.
POMEROY

&&

.PREV DISCUSSION... (ISSUED 200 PM MST SUN NOV 27 2005)

SHORT TERM...TONIGHT THRU MON NIGHT...WINDS TO BE THE MAIN WX STORY
THRU MON AS STG SFC/UPR LOW SPINS UP OVER ERN KS INTO IA.  EXPECT A
5-8 KNOT DROPOFF AFTER SUNSET MOST AREAS...SO WILL CONTINUE WITH
WIND ADVY IN PNHNDL.  EXPECT WINDS TO INCREASE AGAIN JUST AFTER
SUNRISE ON MON...SO WILL CONTINUE WITH WATCH FOR NOW.  WILL ALSO
MENTION AREAS OF BLWG SNOW IN THE MTNS OVERNIGHT.  WWD EXTENT OF
WRAPARND SNOW ALSO WILL PRESENT A PRBLM...HAVE FOLLOWED MODEL IDEAS
OF SOME OF IT REACHING THE FAR ERN PART OF OUR AREA...ESPCLY IN THE
CDR AREA.  PCPN STILL LINGERING THAT FAR ERN PART INTO MIDDAY MON
BEFORE ENDING BY SUNSET MON.  COLD TEMPS CONT...BUT WITH ENOUGH WIND
IN MOST AREAS TNGT TO HOLD TEMPS UP.  LESS WIND ON MON NIGHT WITH
FEWER CLDS FOR LOWER TEMPS.

LONG TERM...TUE AND BEYOND...SHORT RIDGE MOVES ACROSS TUESDAY WITH
QUIET WEATHER EXPECTED THOUGH A FEW MTN SNOWSHOWERS NOT OUT OF THE
QUESTION.  NEXT SHORTWAVE THEN SCOOTS BY WEDNESDAY BUT NOT MUCH
MOISTURE WITH IT THUS PCPN WILL BE MAINLY OVER THE WESTERN CWA AIDED
BY OROGRAPHICS.  UPPER RIDGE REBUILDS FOR THE END OF THE WEEK WITH
TEMPERATURES WARMING SOME.  NEXT WEEKEND IN QUESTION AS MODELS POOR
WITH RUN-TO-RUN CONSISTENCY AND VARIED IN SOLUTIONS.  GFS FAIRLY DRY
WITH NW FLOW ALOFT WHILE DGEX BRINGS DECENT SHOT OF MOISTURE
EASTWARD ACROSS MAINLY THE SRN CWA INTO COLORADO WITH RESULTANT
SNOW.  WILL NOT MAKE ANY SIGNIFICANT CHANGES NOW AND SEE WHAT FUTURE
RUNS DEPICT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 5 PM MONDAY FOR WYZ066-WYZ069-WYZ070.
NE...WIND ADVISORY UNTIL 5 PM MONDAY FOR NEZ001-NEZ002-NEZ003.
     HIGH WIND WARNING UNTIL 5 PM MONDAY FOR NEZ019-NEZ020-NEZ021-
     NEZ054-NEZ055.

&&
Hazardous weather outlook, Nov 27, 8:51 PM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
851 PM MST SUN NOV 27 2005

WYZ059>065-067-068-290400-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-PLATTE-GOSHEN-
851 PM MST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

SCATTERED LIGHT SNOW SHOWERS WILL PERSIST THIS EVENING. WHILE
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED...ROADS WILL
STILL BE SLICK OR ICY IN PLACES. GUSTY WEST TO NORTHWEST WINDS OF
20 TO 35 MPH WILL CONTINUE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

IT WILL STILL BE WINDY AND COLD ON MONDAY WITH LINGERING FLURRIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-290400-
SIOUX-DAWES-BOX BUTTE-
851 PM MST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT THROUGH 5 PM MONDAY FOR NORTHWEST
WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH. PLEASE REFER TO THE
LATEST WIND ADVISORY STATEMENT /WWUS75 KCYS/ FOR MORE INFORMATION.

AREAS OF SNOW WILL DEVELOP OVER DAWES AND BOX BUTTE COUNTY LATE
TONIGHT AND COULD ACCUMULATE AN INCH OR TWO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WIND ADVISORY IS IN EFFECT THROUGH 5PM MONDAY FOR NORTHWEST
WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH. PLEASE REFER TO THE
LATEST WIND ADVISORY STATEMENT /WWUS75 KCYS/ FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ019>021-054-055-WYZ066-069-070-290400-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-LARAMIE RANGE-
CHEYENNE FOOTHILLS-PINE BLUFFS-
851 PM MST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A HIGH WIND WARNING IS IN EFFECT THROUGH 5 PM MONDAY. WINDS WILL
GUST TO 60 MPH...AND TRAVEL WILL BE DANGEROUS...ESPECIALLY BETWEEN
LARAMIE AND CHEYENNE ON I-80. PLEASE REFER TO THE LATEST HIGH WIND
WARNING STATEMENT /WWUS75 KCYS/ FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WARNING IS IN EFFECT THROUGH 5 PM MONDAY. WINDS WILL
GUST TO 60 MPH...AND TRAVEL WILL BE DANGEROUS...ESPECIALLY BETWEEN
LARAMIE AND CHEYENNE ON I-80. PLEASE REFER TO THE LATEST HIGH WIND
WARNING STATEMENT /WWUS75 KCYS/ FOR MORE INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Banner

When
November 28, 1:10 AM MST to 2:30 PM MST
Where
Banner forecast zone
Measured
56 kt (64 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

High Wind, Cheyenne

When
November 28, 1:10 AM MST to 2:30 PM MST
Where
Cheyenne forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$5,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

High Wind, Kimball

When
November 28, 1:10 AM MST to 2:30 PM MST
Where
Kimball forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

High Wind, Scotts Bluff

When
November 28, 1:10 AM MST to 2:30 PM MST
Where
Scotts Bluff forecast zone
Measured
64 kt (74 mph) estimated gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

Very strong winds blew across parts of the southern Nebraska panhandle with unofficial gusts as high as 74 mph reported 4 miles southwest of Scottsbluff, Nebraska. Other winds gusts included 64 mph at Sidney, Ne., 60 mph in Scottsbluff, and 61 mph near Kimball, Nebraska. About 2/3rds of a roof from a mobile home was torn off in Sidney, Nebraska.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484090, 5484091, 5484092, 5484093.